Alert archive / Massachusetts / Small Craft Advisories in 2012
Small Craft Advisory 57, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jun 24, 2012, 3:55 PM EDT. It took effect at Jun 25, 2012, 11:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2012, 3:55 PM EDT (19:55 UTC)
- In effect from
- Jun 25, 2012, 11:00 AM EDT
- Expired
- Jun 25, 2012, 10:12 PM EDT
- In force
- 11 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
502 WHUS71 KBOX 241955 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 355 PM EDT SUN JUN 24 2012 .DYNAMIC LOW PRESSURE SYSTEM WILL BRING A STRONG COLD FRONT ACROSS THE WATERS ON MONDAY. THIS SYSTEM WILL INCREASE SEAS UP TO 5 FT...HOWEVER MAIN CONCERN WILL BE EMBEDDED STRONG WINDS WITHIN ANY THUNDERSTORMS THAT WILL MOVE OVER THE WATERS. ANZ235-237-256-250500- /O.NEW.KBOX.SC.Y.0057.120625T1500Z-120626T0600Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 355 PM EDT SUN JUN 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT TUESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-251-250500- /O.NEW.KBOX.SC.Y.0057.120625T1500Z-120626T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 355 PM EDT SUN JUN 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT TUESDAY. * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-250500- /O.NEW.KBOX.SC.Y.0057.120625T1500Z-120626T0600Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 355 PM EDT SUN JUN 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT TUESDAY. * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>234-250500- /O.NEW.KBOX.SC.Y.0057.120625T1500Z-120626T0600Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 355 PM EDT SUN JUN 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT TUESDAY. * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUNTEN
4 follow-up statements
286 WHUS71 KBOX 250845 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 445 AM EDT MON JUN 25 2012 .DYNAMIC LOW PRESSURE SYSTEM WILL BRING A STRONG COLD FRONT ACROSS THE WATERS ON MONDAY. THIS SYSTEM WILL INCREASE SEAS UP TO 5 FT...HOWEVER MAIN CONCERN WILL BE EMBEDDED STRONG WINDS WITHIN ANY THUNDERSTORMS THAT WILL MOVE OVER THE WATERS. ANZ231>234-250945- /O.CAN.KBOX.SC.Y.0057.120625T1500Z-120626T0600Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 445 AM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS ARE FORECAST TO REMAIN BELOW SMALL CRAFT LEVELS. $$ ANZ235-237-256-251645- /O.EXT.KBOX.SC.Y.0057.120625T1500Z-120626T1000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 445 AM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-251-251645- /O.EXT.KBOX.SC.Y.0057.120625T1500Z-120626T1000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 445 AM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-251645- /O.EXT.KBOX.SC.Y.0057.120625T1500Z-120626T1000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 445 AM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
439 WHUS71 KBOX 251602 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1202 PM EDT MON JUN 25 2012 ANZ235-237-256-260015- /O.CON.KBOX.SC.Y.0057.000000T0000Z-120626T1000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1202 PM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-251-260015- /O.CON.KBOX.SC.Y.0057.000000T0000Z-120626T1000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 1202 PM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-260015- /O.CON.KBOX.SC.Y.0057.000000T0000Z-120626T1000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1202 PM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
622 WHUS71 KBOX 252017 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 417 PM EDT MON JUN 25 2012 ANZ235-237-256-260430- /O.CON.KBOX.SC.Y.0057.000000T0000Z-120626T1000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 417 PM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-251-260430- /O.CON.KBOX.SC.Y.0057.000000T0000Z-120626T1000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 417 PM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHEAST WINDS 5 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-260430- /O.CON.KBOX.SC.Y.0057.000000T0000Z-120626T1000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 417 PM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
752 WHUS71 KBOX 260212 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1012 PM EDT MON JUN 25 2012 ANZ235-237-250-251-254>256-260315- /O.CAN.KBOX.SC.Y.0057.000000T0000Z-120626T1000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1012 PM EDT MON JUN 25 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jun 24, 3:47 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 24, 3:47 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
347 PM EDT SUN JUN 24 2012
.SYNOPSIS...
LOW PRESSURE AND A COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS
LATE TONIGHT AND INTO TOMORROW. PERIODS OF SHOWERS AND SCATTERED
THUNDERSTORMS WILL AFFECT THE REGION AT TIMES TUESDAY AND
WEDNESDAY WITH UNSEASONABLY COOL TEMPERATURES.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
FORECAST CONTINUES TO REMAIN ON TRACK FOR THIS EVENING. CU FIELD HAS
BECOME MORE NUMEROUS THROUGH THIS AFTERNOON AND NOTICES THE SHOWERS
POPPING UP ACROSS UPSTATE NY. MINOR TWEAKS TO ACCOUNT FOR CURRENT
TRENDS.
TONIGHT...
UPPER LEVEL WAVE ACROSS THE EASTERN GREAT LAKES WILL PUSH A COLD
FRONT TOWARDS NEW ENGLAND. THIS FRONT HAS ALREADY STARTED TO
IGNITE STORMS ACROSS NY. EXPECT THESE STORMS TO MOVE EASTWARD
AND COULD EFFECT THE WESTERN ZONES. HAVE LOW CONFIDENCE ON EXACT
TIMING THIS WILL OCCUR. WINDS WILL SWITCH FROM THE NW TO THE SW AS
SURFACE TROUGH SETS UP AHEAD OF THE COLD FRONT. WITH GOOD MOISTURE
POOLING AHEAD OF THE FRONT EXPECT PRECIP TO BEGIN AFTER MIDNIGHT
SPREADING FROM WEST TO EAST. MODELS ARE SHOWING SOME ELEVATED
INSTABILITY DURING THE OVERNIGHT HOURS SO BELIEVE EMBEDDED THUNDER
IS POSSIBLE WITHIN STRATIFORM RAIN. PWAT VALUES NEARING 1.5 AND GOOD
ISENTROPIC LIFT ALONG WITH GOOD MOISTURE TRANSPORT...ALSO INCREASE
CONFIDENCE THAT PRECIP WILL OCCUR SOMETIME AFTER MIDNIGHT.
WITH THE INCREASE IN CLOUD COVER TONIGHT...TEMPS WILL HAVE A HARD
TIME RADIATING OUT. MIN TEMPS WILL DROP TO THE MID TO LOWER 60S.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
MONDAY INTO MONDAY NIGHT...
UPPER LEVEL LOW WILL CONTINUE TO DROP TOWARDS SOUTHERN NEW ENGLAND
PUSHING THE COLD FRONT ACROSS THE AREA THROUGHOUT THE DAY. THIS WILL
BRING WIDE SPREAD RAINFALL CONTINUING FROM THE OVERNIGHT HOURS
LASTING WELL INTO THE EVENING. MOISTURE IS LIMITED WITH THIS SYSTEM
AS THE FLOW IS NOT TAPPING INTO THE RICHER GULF ENVIRONMENT. STILL
SOME INSTABILITY IN THE LATE MORNING WHICH COULD CONTINUE THE
POTENTIAL FOR EMBEDDED THUNDER. EXPECT HEAVIEST PRECIP TO OCCUR
AFTER 12Z ACROSS THE WEST AND MOVING EASTWARD. THIS SYSTEM MAY
SLOW DOWN THE EVENING COMMUTE TOMORROW. SOME DRY AIR TRYING TO PUNCH
THROUGH ON MONDAY OUT WEST...IF CLOUDS DO BREAK THEN THERE IS A CHANCE
FOR STRONG THUNDERSTORMS IN THE AFTERNOON. INSTABILITY IS STILL
STRONG AND SHEAR IS STILL DECENT TO MAINTAIN UPDRAFTS. WILL NEED TO
WATCH THIS SCENARIO AS IT PANS OUT. PWAT VALUES STILL IN THE 1.5
RANGE...WILL LEAD TO THE NORMAL NUISANCE FLOODING. HOWEVER BECAUSE
OF THE LACK OF RICH MOISTURE...BELIEVE WIDESPREAD FLOODING IS LOW.
HEAVIES AXIS OF PRECIP WILL MOVE OFFSHORE BY MIDNIGHT...BUT EXPECT
PRECIP TO REOCCUR ACROSS THE NORTHERN/WESTERN ZONES DURING THE
OVERNIGHT HOURS. THIS IS DUE TO THE LOW PRESSURE SITTING RIGHT OVER
SOUTHERN NEW ENGLAND AND KEEPING THE UNSTABLE ENVIRONMENT AND LIFT
OVER THE REGION.
TEMPS FOR MONDAY AND MONDAY NIGHT WILL BE BELOW AVG AS MAX TEMPS WILL
INCREASE TO THE LOW TO MID 70S. EXPECT LOW TO DROP TO THE MID TO
UPPER 50S.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
HIGHLIGHTS...
TUESDAY INTO WEDNESDAY...MODERATE CONFIDENCE.
* SLOWED OCCLUSION LEADING TO UNSEASONABLY COOL CONDITIONS
* PERSISTENT RAINS AND ISO T-STORMS EXPECTED OVER INTERIOR NEW ENGLAND
ECMWF/NAM MDL GUIDANCE HAS SIGNIFICANTLY SLOWED THE FCST OCCLUSION
IN PROXIMITY OF S NEW ENGLAND WHILE ADVERTISING A SLIGHTLY DEEPER
LOW AND AMPLIFIED DYNAMICS /THIS IS NOT THE CASE WITH THE LATEST
24.12Z GFS WHICH CONTINUES A FASTER PROGRESSION MORE N AND E OF THE
FCST AREA/. THE COLLOCATION OF THE TROWAL AXIS OF BETTER MOISTURE
AND BUILDING COLD POOL ALOFT /H5 AROUND -15C/ BOTH WRAPPING AROUND
THE REAR OF THE OCCLUSION WITHIN A RGN OF FAVORABLE MID-LVL FRONTO-
GENETICAL FORCING APPEARS TO RESULT IN A BROAD BAND OF SHOWERS
ADVECTING S/SEWD THRU THE FCST AREA. CONVECTION IS QUITE PLAUSIBLE
AS THE HIGH JUNE SUN CAN ALLOW FOR BOUNDARY LYR MIXING COUPLING WITH
STEEP MID-LVL LAPSE RATES...YET THE SEVERITY OF WHICH IS UNCERTAIN.
THERE IS SOME HINT OF DECENT NWLY 0-6 KM BULK SHEAR OF 25-30 KTS
COUPLED WITH THE MINOR INSTABILITY PRESENTLY ADVERTISED LESS THAN
500 J/KG.
WHAT CONCERNS ME IS THE ATYPICAL CONDITIONS FOR THIS TIME OF YEAR.
ECHOING PREV FORECASTERS THOUGHTS...THERE WILL BE AN ABUNDANCE OF
CLOUDS AND IT IS PLAUSIBLE TO SEE RECORD MINIMUM HIGH TEMPERATURES
FOR THE PERIOD UNDER PREVAILING NWLY FLOW. WHILE ANY BREAKS IN THE
CLOUDS SHOULD ENHANCE CONVECTIVE OUTCOMES...THEY MAY BE FEW AND FAR
BETWEEN SO ISOLATED THUNDERSTORMS FEELS WARRANTED. WILL LEAN THE
COOLER SIDE OF MOS GUIDANCE ON TEMPS...AND FOLLOW CLOSELY WITH THE
ECMWF/NAM SOLNS WHILE DISMISSING GFS AND CANADIAN OUTCOMES.
THERE IS ALSO SOME CONCERN OVER THE EXPECTANT RAIN BAND. THE SLOW
PROGRESSION OF THE OCCLUSION MAY RESULT IN A QUASI-STATIONARY BAND
OF RAIN THRU NEW ENGLAND YIELDING PSBLY AROUND 2 INCHES IN 24 HRS.
COLLOCATED DYNAMICS AND PSBL CONVECTIVE INSTABILITY MAY RESULT IN
EMBEDDED HEAVIER RAINS. THE 24.12Z NAM IS FAIRLY ROBUST WITH
OUTCOMES...BUT WILL LEAN ON CONSERVATIVE QPF OUTCOMES PER LONG-RANGE
GUIDANCE. COULD SEE A FAIR AMOUNT OF WATER ACROSS THE CT RVR VLY...
SPECIFICS ARE STILL UNCERTAIN BUT AT THIS PRESENT TIME HAVE LOW
CONFIDENCE ON FLOODING.
THURSDAY AND THURSDAY NIGHT...MODERATE CONFIDENCE.
* OCCLUSION GRADUALLY LIFTS OUT ALLOWING GRADUAL IMPROVEMENT
* WEAK HIGH PRES BUILDS INTO THE FCST RGN LATE
* LEVEL OF UNCERTAINTY WITH THE FUTURE TRACK OF TS DEBBY
IN GOING WITH THE ECMWF...THE OCCLUSION SLOWLY LIFTS OUT AS WEAK
HIGH PRES BUILDS INTO THE RGN. WHILE REMNANT MOISTURE AND COLD POOL
ALOFT WILL LIKELY LEAD TO MIDDAY TO AFTN SCTD SHOWERS AND
THUNDERSTORMS...CONDITIONS SHOULD DRY OUT DURING THE EVNG PD.
EVALUATING THE ENVIRONMENT FURTHER...THERE IS SOME NOTABLE SHEAR
NWLY BULK SHEAR WITH FASTER FLOW ALOFT WITH SOME MINOR INSTABILITY.
WILL HAVE TO MONITOR THIS CLOSELY AS TO WHETHER THERE IS A SEVERE
POTENTIAL...DRIER AIR WORKING INTO THE LOCAL ENVIRONMENT WITH SFC
HIGH PRES AND MID-LVL RIDGE COULD SUPPRESS ACTIVITY.
PRESENT THINKING IS FOR CHC POPS DURING THE DAY WITH SCTD
THUNDERSTORMS...DRY AND COOL OVRNGT WITH CLEARING CONDITIONS.
FRIDAY INTO THE WEEKEND...LOW CONFIDENCE.
* FCST GUIDANCE DIVERGES ON THE SPEED OF THE MARITIME FLOW
* ANOTHER SYNOPTIC WET WX SYS IS ANTICIPATED AT SOME POINT
* STILL UNCERTAIN ON THE TRACK OF TS DEBBY
CONTINUED UNCERTAINTY. VERY LOW CONFIDENCE IN THE FCST HEREAFTER.
FIRST AND FOREMOST...LONG-TERM FCST GUIDANCE VARIES ON THE TRACK OF
TS DEBBY. SECONDLY...WHILE THE OUTCOMES ARE MORE APPEALING...THE
24.12Z GFS IS MORE PROGRESSIVE COMPARED TO THE 24.0Z ECMWF. AM
INCLIDED TO BELIEVE A ONE-TWO PUNCH OF WARM FRNT FOLLOWED UP WITH A
COLD FRNT IS TO BE EXPECTED FOR THE LATE WEEK INTO WEEKEND PD. WE
SHOULD FIND OURSELVES WITHIN A PERIOD OF HEAT AND HUMIDITY BETWEEN
THE TWO BOUNDARIES /NAMELY ON FRIDAY/. AM EXPECTING THE COLD FRNT
AND RETURN OF MORE SEASONABLE CONDITIONS SOMETIME SATURDAY.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
REST OF TODAY...HIGH CONFIDENCE.
VFR. INCREASING MID AND HIGH CLOUDS LATE THIS AFTERNOON.
TONIGHT...MODERATE TO HIGH CONFIDENCE.
VFR CONDITIONS WILL DETERIORATE TO MVFR AFTER MIDNIGHT AS
SHOWERS/SCT TSTMS APPROACH. LOW PROB OF IFR CONDITIONS WITHIN
HEAVIER DOWNPOURS. WILL SEE LOCALLY HEAVY RAINFALL AFTER MIDNIGHT
AS WELL AS A RUMBLE OF THUNDER.
MONDAY...MODERATE CONFIDENCE.
EXPECT MAINLY MVFR CIGS/VSBYS WITH LOCAL IFR CONDITIONS IN
SHOWERS/SCT TSTMS. LOCALLY HEAVY RAINFALL THROUGH 20Z. MAY SEE
GUSTY WINDS WITH ANY TSTMS. EXPECT LOWEST CONDITIONS INTO EARLY
AFTERNOON...THEN SOME IMPROVEMENT MAINLY OVER WESTERN AREAS.
MONDAY NIGHT...MODERATE CONFIDENCE. PERIODS OF MVFR-IFR CONDITIONS
MAY PERSIST ACROSS OUR EASTERN SITES IN SCATTERED SHOWERS/ISOLATED
THUNDERSTORMS.
KBOS TAF...HIGH CONFIDENCE FOR VFR CONDITIONS TODAY AND INTO TONIGHT.
MVFR CONDITIONS MAY DEVELOP TOWARD DAYBREAK WITH SHOWERS AND
EMBEDDED THUNDERSTORMS...HEAVY DOWNPOURS AND REDUCE VSBYS LIKELY
INTO MONDAY EVENING.
KBDL TAF...HIGH CONFIDENCE FOR MAINLY VFR CONDITIONS. MVFR
CIGS/VSBYS ARE EXPECTED TOWARD MORNING IN SHOWERS ALONG WITH A
FEW EMBEDDED THUNDERSTORMS...HEAVY DOWNPOURS AND REDUCE VSBYS
LIKELY THROUGH THE EARLY AFTERNOON.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
TUESDAY AND WEDNESDAY...MODERATE CONFIDENCE.
MVFR-VFR CIGS WITH SHRA AND ISOLATED TSRA. INTERMITTENT VSBY IMPACTS
WITH EMBEDDED +RA ACROSS CENTRAL AND N INTERIOR NEW ENGLAND.
PREVAILING NW FLOW.
THURSDAY...MODERATE CONFIDENCE.
MAINLY VFR. SCTD SHRA/TSRA DIMINISHING INTO THE AFTN. GRADUAL
CLEARING THEREAFTER. FOG A POSSIBILITY OVRNGT.
FRIDAY INTO THE WEEKEND...LOW CONFIDENCE.
UNCERTAIN FCST...BUT ANOTHER WET WX SYS IS EXPECTED WITH TERMINAL
IMPACTS.
&&
.MARINE...
MODERATE CONFIDENCE.
DECIDED TO HOIST THE SCA FOR MONDAY MAINLY FOR STRONG FRONT MOVING
THROUGH CAUSING SEAS TO REACH UP TO 5 FT AND POSSIBLE EMBEDDED
THUNDERSTORMS MIXING DOWN STRONG GUSTS OF WINDS. BELIEVE PRECIP
WILL MOVE OVER THE WATERS BY MONDAY MORNING WHICH MAY REDUCE VSBYS
THROUGHOUT THE DAY ON MONDAY AND INTO MONDAY NIGHT.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
TUESDAY AND WEDNESDAY...MODERATE CONFIDENCE.
SHOWERS AND ISOLATED THUNDERSTORMS ARE PSBL FOR THE NEAR-SHORE
WATERS UNDER PREVAILING NWLY FLOW. INTERMITTENT VSBY IMPACTS WITH
HEAVIER RAINS. PSBL GUSTY WINDS. OTHERWISE 5 FT SEAS ARE PLAUSIBLE
ALONG THE OUTER WATERS WITH INFREQUENT GUSTS AROUND 20 KTS. LOW
CONFIDENCE.
THURSDAY ONWARD...LOW CONFIDENCE.
MUCH OF THE FCST DEPENDS ON THE TRACK OF TS DEBBY WHICH REMAINS
UNCERTAIN. PRESENTLY THE CURRENT FCST SUGGESTS BOTH WINDS AND SEAS
WILL REMAIN BELOW SMALL CRAFT ADV.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM MONDAY TO 2 AM EDT TUESDAY FOR
ANZ231>235-237-250-251-254>256.
&&
SYNOPSIS...SIPPRELL/DUNTEN
NEAR TERM...DUNTEN
SHORT TERM...DUNTEN
LONG TERM...SIPPRELL
AVIATION...SIPPRELL/DUNTEN
MARINE...SIPPRELL/DUNTENHazardous weather outlook, Jun 24, 5:28 AM EDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 528 AM EDT SUN JUN 24 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-250930- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 528 AM EDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A LOW PROBABILITY OF A FEW STRONG TO SEVERE THUNDERSTORMS ON MONDAY. IN ADDITION...LOCALLY HEAVY RAINFALL MAY RESULT IN BRIEF NUISANCE FLOODING RESULTING IN THE NEED FOR SHORT FUSED FLOOD ADVISORIES ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-250930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 528 AM EDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Massachusetts, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.